MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.5MM DRILL TIP GUIDE WIRE 200MM

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 2.5MM DRILL TIP GUIDE WIRE 200MM
Catalog Number 310.243
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: investigation flow: damage.Visual inspection: the guidewire 2.5 w/drill tip l200 sst (p/n: 310.243, lot number: 299p390) was received at us cq.Visual inspection of the complaint device showed the distal tip of the guide wire was stripped/deformed.Also, several scratches were observed along the device surface.No other issues were observed during the cq investigation.Device failure/defect is identified.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Complaint is confirmed.Investigation conclusion: the overall complaint was confirmed for the received device.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: mceruti elmira 15-oct-2021, part number: 310.243, lot number: 299p390, part manufacture date: 10-aug-2021, manufacturing location: (b)(4), part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of guidewire ø2.5 w/drill tip l200 sst product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Part number: 310.243, lot number: 299p390, part manufacture date: 10-aug-2021, manufacturing location: (b)(4), part expiration date: n/a, nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of guidewire ø2.5 w/drill tip l200 sst product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery it was noticed that all instruments are not performing properly.The distal tip of the guide wire was stripped/deformed.It was unknown if the surgery completed successfully.The patient outcome was unknown.This complaint involves two (2) devices.This report is for (1) 2.5mm drill tip guide wire 200mm.This report is 2 of 2 for (b)(4).

Brand Name
2.5MM DRILL TIP GUIDE WIRE 200MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13059776
Report Number8030965-2021-10390
Device Sequence Number3951064
Product Code FZX
UDI-Device Identifier07611819755116
UDI-Public(01)07611819755116
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number310.243
Device Lot Number299P390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/24/2021
Initial Report FDA Received Date12/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø2.5 W/DRILL TIP L200 SST
Patient SexUnknown